Alert archive / Mississippi / High Wind Warnings in 2008
High Wind Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this high wind warning at Jan 29, 2008, 3:14 PM CST for 4 states. It was in force for 5 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 3:14 PM CST (21:14 UTC)
- Expired
- Jan 29, 2008, 8:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 3:15 PM CST | NON-TSTM WND GST 58 | Walnut Ridge, AR | SUSTAINED AT 44 MPH |
| Jan 29, 3:15 PM CST | NON-TSTM WND DMG | Walnut Ridge, AR | ESTIMATED GUSTS TO 70 MPH...DAMAGE TO FARM BUILDING |
| Jan 29, 3:28 PM CST | NON-TSTM WND DMG | Imboden, AR | TIN RIPPED OFF A BARN |
| Jan 29, 3:33 PM CST | NON-TSTM WND DMG | Pocahontas, AR | TREE UPROOTED...BUSTED OUT SOME WINDOWS ON NEARBY HOUSE |
| Jan 29, 3:36 PM CST | NON-TSTM WND DMG | Walnut Ridge, AR | POWER LINE DOWN NEAR HOSPITAL |
| Jan 29, 3:42 PM CST | NON-TSTM WND DMG | Paragould, AR | SMALL BRANCHES BREAKING OFF OF TREES |
| Jan 29, 3:45 PM CST | NON-TSTM WND DMG | 6 Ne Jonesboro, AR | LARGE LIMBS DOWN...ROOF DAMAGE TO BUILDINGS...SIDING AND ROOF BLOWN OFF OLDER HOUSE |
| Jan 29, 3:48 PM CST | NON-TSTM WND DMG | Pocahontas, AR | HEAVY ROOF DAMAGE TO POCAHONTAS HIGH SCHOOL GYM |
| Jan 29, 3:49 PM CST | NON-TSTM WND DMG | Hoxie, AR | 18 WHEELER BLOWN OFF ROAD SOUTH OF HOXIE...50 GALLONS OF DIESEL SPILLED |
| Jan 29, 3:50 PM CST | NON-TSTM WND DMG | Paragould, AR | DAMAGE TO ROOFS...FENCES. POWER OUTAGES...SMALL LIMBS DOWN |
| Jan 29, 3:55 PM CST | NON-TSTM WND GST 63 | Malden, MO | SUSTAINED AT 46 MPH |
| Jan 29, 4:00 PM CST | NON-TSTM WND DMG | Gosnell, AR | POWER...TELEPHONE LINES DOWN. LARGE LIMBS DOWN. MINOR DAMAGE TO ROOFS. WND GUSTS ESTIMATED AT 70 MPH. |
| Jan 29, 4:03 PM CST | NON-TSTM WND DMG | Parkin, AR | TREES DOWN IN PARKIN |
| Jan 29, 4:05 PM CST | NON-TSTM WND DMG | Kennett, MO | SHEDS BLOWN DOWN...TIN ROOFS BLOWN OFF |
| Jan 29, 4:10 PM CST | NON-TSTM WND DMG | Forrest City, AR | TREES DOWN COUNTYWIDE IN SAINT FRANCIS COUNTY |
| Jan 29, 4:15 PM CST | NON-TSTM WND DMG | 3 S Marmaduke, AR | LARGE TREES BLOWN DOWN OVER HWY 49N |
| Jan 29, 4:20 PM CST | NON-TSTM WND DMG | 3 N Three Way, AR | TREES...TELEPHONE...POWER LINES DOWN. DAMAGE TO ROOFS |
| Jan 29, 4:20 PM CST | NON-TSTM WND DMG | Caruthersville, MO | ROOF DAMAGE...GARAGE DOOR DAMAGE...NUMEROUS TREES DOWN |
| Jan 29, 4:20 PM CST | NON-TSTM WND DMG | Steele, MO | POWER POLE DOWN |
| Jan 29, 4:30 PM CST | HAIL 0.25 | Tiptonville, TN | |
| Jan 29, 4:30 PM CST | NON-TSTM WND DMG | Atoka, TN | LARGE TREES UPROOTED...MEASURED GUST TO 56 MPH |
| Jan 29, 4:30 PM CST | NON-TSTM WND DMG | Marion, AR | FEW TREES DOWN COUNTYWIDE IN CRITTENDEN COUNTY |
| Jan 29, 4:33 PM CST | NON-TSTM WND DMG | 4 N Ripley, TN | TREES DOWN |
| Jan 29, 4:42 PM CST | NON-TSTM WND DMG | Tiptonville, TN | LARGE BRANCHES BROKEN |
| Jan 29, 4:45 PM CST | NON-TSTM WND DMG | Ellendale, TN | ROOF DAMAGE TO A HOME AT THE INTERSECTION OF WESTBROOK ROAD AND BRIDGESTONE CIRCLE IN THE WESTBROOK FARMS SUBDIVISION. |
| Jan 29, 4:50 PM CST | NON-TSTM WND DMG | 3 W Covington, TN | SIGNIFICANT TREE AND POWER LINE DAMAGE...NO POWER |
| Jan 29, 4:50 PM CST | NON-TSTM WND DMG | 6 Ne Jonesboro, AR | IN GOOBERTOWN...TELEPHONE POLES DOWN ON GOOBERTOWN ROAD |
| Jan 29, 4:50 PM CST | NON-TSTM WND DMG | Bartlett, TN | SEVERAL 3 INCH DIAMETER TREES DOWN ON BILLY MAYER ROAD...BETWEEN EGYPT CENTRAL AND OLD BROWNSVILLE ROADS |
| Jan 29, 4:50 PM CST | NON-TSTM WND DMG | Germantown, TN | SEVERAL TREE LIMBS DOWN...GUST ESTIMATED TO 60 MPH |
| Jan 29, 4:50 PM CST | NON-TSTM WND DMG | Southaven, MS | POWER LINES DOWN |
| Jan 29, 4:52 PM CST | NON-TSTM WND DMG | Covington, TN | SHINGLES OFF ROOFS...TREES UPROOTED |
| Jan 29, 4:52 PM CST | NON-TSTM WND DMG | Marked Tree, AR | POWER OUT AT MARKED TREE |
| Jan 29, 4:53 PM CST | NON-TSTM WND DMG | Bartlett, TN | LARGE TREE FELL INTO HOUSE IN BARTLETT |
| Jan 29, 4:57 PM CST | NON-TSTM WND DMG | 2 Se Olive Branch, MS | LARGE TREE BRANCHES DOWN |
| Jan 29, 4:57 PM CST | NON-TSTM WND DMG | Tunica, MS | SIGN BLOWN DOWN AT CASINO. TREES AND POWER LINES DOWN THROUGHOUT COUNTY |
| Jan 29, 5:00 PM CST | NON-TSTM WND GST 60 | Brickeys, AR | |
| Jan 29, 5:00 PM CST | NON-TSTM WND DMG | Clarksdale, MS | *** 1 INJ *** TREES ON HOUSES. THERE ARE SOME INJURIES...THE EXTENT AND NUMBER OF INJURIES IS STILL UNKNOWN AS OF 750 PM CST |
| Jan 29, 5:00 PM CST | NON-TSTM WND DMG | Union City, TN | COUNTY WIDE...TREES AND POWER LINES DOWN. ROOF OFF INDUSTRY |
| Jan 29, 5:05 PM CST | NON-TSTM WND DMG | 3 Ne Newbern, TN | 18 WHEELER BLOWN OVER ON THE FOUR LANE ON HWY 51 |
| Jan 29, 5:05 PM CST | NON-TSTM WND DMG | Lewisburg, MS | DAMAGE TO FIREHOUSE |
| Jan 29, 5:06 PM CST | NON-TSTM WND GST 59 | 4 E Whitehaven, TN | AT KMEM...MEMPHIS AIRPORT |
| Jan 29, 5:07 PM CST | NON-TSTM WND DMG | Oakland, TN | TREES AND POWER LINES DOWN COUNTYWIDE ACROSS FAYETTE COUNTY |
| Jan 29, 5:09 PM CST | NON-TSTM WND DMG | 5 S Halls, TN | LARGE TREES AND POWER POLE DOWN |
| Jan 29, 5:10 PM CST | NON-TSTM WND DMG | Senatobia, MS | TREES AND POWER LINES DOWN COUNTYWIDE ACROSS TATE COUNTY |
| Jan 29, 5:12 PM CST | NON-TSTM WND DMG | Alamo, TN | TREES AND POWER LINES DOWN COUNTYWIDE ACROSS CROCKETT COUNTY |
| Jan 29, 5:14 PM CST | NON-TSTM WND DMG | Lambert, MS | TREES AND POWER LINES DOWN COUNTYWIDE ACROSS QUITMAN COUNTY |
| Jan 29, 5:15 PM CST | HAIL 0.5 | Greenfield, AR | |
| Jan 29, 5:15 PM CST | NON-TSTM WND DMG | Dresden, TN | TREES AND POWER LINES DOWN COUNTYWIDE ACROSS WEAKLEY COUNTY |
| Jan 29, 5:15 PM CST | NON-TSTM WND DMG | Germantown, TN | TREES DOWN NEAR POPLAR AND KIMBROUGH |
| Jan 29, 5:15 PM CST | NON-TSTM WND DMG | Marvell, AR | TREES AND POWER LINES DOWN |
| Jan 29, 5:20 PM CST | NON-TSTM WND DMG | Harrisburg, AR | POWER LINES AND TREES DOWN. HIGH PROFILE VEHICLES BLOWN OVER ON HWY 63 BETWEEN MARKED TREE AND TRUMANN |
| Jan 29, 5:25 PM CST | NON-TSTM WND DMG | Brownsville, TN | BLEW SHUTTER OFF OF HOUSE...GUST AT 48 MPH |
| Jan 29, 5:25 PM CST | NON-TSTM WND DMG | Humboldt, TN | TREES ON VEHICLES...GAS LINE RUPTURE |
| Jan 29, 5:26 PM CST | NON-TSTM WND DMG | Batesville, MS | TREES AND POWER LINES DOWN COUNTYWIDE IN PANOLA COUNTY |
| Jan 29, 5:27 PM CST | NON-TSTM WND DMG | Humboldt, TN | TREES AND POWER LINES DOWN |
| Jan 29, 5:31 PM CST | NON-TSTM WND DMG | Holly Springs, MS | TREES AND POWER LINES DOWN COUNTYWIDE IN MARSHALL COUNTY |
| Jan 29, 5:33 PM CST | NON-TSTM WND DMG | Bolivar, TN | TREES AND POWER LINES DOWN COUNTYWIDE ACROSS HARDEMAN COUNTY |
| Jan 29, 5:35 PM CST | NON-TSTM WND DMG | Jackson, TN | TREES AND POWER LINES DOWN COUNTYWIDE ACROSS MADISON COUNTY |
| Jan 29, 5:40 PM CST | NON-TSTM WND DMG | Charleston, MS | TREES DOWN IN CHARLESTON |
| Jan 29, 5:42 PM CST | NON-TSTM WND DMG | Paris, TN | DAMAGE COUNTY WIDE...TREES AND POWER LINES DOWN...BUILDING DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 329 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 292114 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 314 PM CST TUE JAN 29 2008 ...DAMAGING WINDS EXPECTED ACROSS THE MIDSOUTH THROUGH 8 PM CST WEST OF A PARIS TENNESSEE TO OXFORD MISSISSIPPI LINE... .VERY STRONG WINDS WILL CONTINUE LATE THIS AFTERNOON AND EARLY THIS EVENING AS A POWERFUL COLD FRONT MOVES THROUGH THE MIDSOUTH. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>004-019>021-048>052- 088>090-300200- /O.UPG.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/ /O.NEW.KMEG.HW.W.0001.080129T2114Z-080130T0200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER- GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY- FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 314 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH CAN BE EXPECTED THROUGH 8 PM CST AS A STRONG COLD FRONT MOVES THROUGH THE AREA. THESE STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES. AFTER 8 PM CST...WINDS WILL BEGIN TO DIMINISH BELOW HIGH WIND WARNING CRITERIA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ MSZ004>006-009-014>017-022>024-TNZ053>055-091-092-300515- /O.CON.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA- CALHOUN-CHICKASAW-MONROE-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... NEW ALBANY...TUPELO...AMORY...ABERDEEN...LEXINGTON...SAVANNAH 314 PM CST TUE JAN 29 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THROUGH MIDNIGHT CST. WINDS WILL DIMINISH AFTER MIDNIGHT CST TUESDAY NIGHT AS HIGH PRESSURE BUILDS IN. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBS
2 follow-up statements
000 WWUS74 KMEG 292314 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 514 PM CST TUE JAN 29 2008 ...DAMAGING WINDS EXPECTED ACROSS THE ENTIRE MIDSOUTH THROUGH 8 PM CST... .VERY STRONG WINDS WILL CONTINUE THROUGH 8 PM CST MAINLY ALONG AND JUST BEHIND A POWERFUL FAST MOVING COLD FRONT. THE WINDS WILL SLOWLY DIMINISH AFTER 8 PM CST. MSZ004>006-009-014>017-022>024-TNZ053>055-091-092-300200- /O.UPG.KMEG.WI.Y.0004.000000T0000Z-080130T0600Z/ /O.EXA.KMEG.HW.W.0001.000000T0000Z-080130T0200Z/ TIPPAH-ALCORN-TISHOMINGO-PRENTISS-UNION-PONTOTOC-LEE MS-ITAWAMBA- CALHOUN-CHICKASAW-MONROE-CHESTER-HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE... NEW ALBANY...TUPELO...AMORY...ABERDEEN...LEXINGTON...SAVANNAH 514 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH WILL MOVE IN BEHIND A COLD FRONT. THESE VERY STRONG WINDS CAN BE EXPECTED THROUGH 8 PM CST BEFORE DIMINISHING. DOWNED TREES AND POWER LINES...AS WELL AS GUSTS OVER 58 MPH... HAVE ALREADY OCCURRED ACROSS NORTHWEST MISSISSIPPI...WEST TENNESSEE...AND EAST ARKANSAS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>003-007-008-010>013-020-021-TNZ001>004-019>021-048>052- 088>090-300200- /O.CON.KMEG.HW.W.0001.000000T0000Z-080130T0200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-TALLAHATCHIE-YALOBUSHA-LAKE-OBION-WEAKLEY-HENRY-DYER- GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY- FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... TUNICA...CLARKSDALE...BATESVILLE...OXFORD...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... COVINGTON...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR 514 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. SUSTAINED WINDS NEAR 40 MPH WITH GUSTS OVER 58 MPH WILL CONTINUE THROUGH 8 PM CST BEHIND A STRONG COLD FRONT. THESE STRONG WINDS HAVE RESULTED IN DOWNED TREES AND POWER LINES ALONG WITH SCATTERED POWER OUTAGES ACROSS WEST TENNESSEE... NORTHWEST MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL. AFTER 8 PM CST...WINDS WILL BEGIN TO DIMINISH BELOW HIGH WIND WARNING CRITERIA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL IN HIGH PROFILE VEHICLES IS NOT ADVISED UNTIL THE WINDS SUBSIDE. $$ MBS
000 WWUS74 KMEG 300156 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 756 PM CST TUE JAN 29 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CST... ...WIND ADVISORY IN EFFECT THROUGH MIDNIGHT CST... .NORTHWEST WINDS WILL CONTINUE TO DECREASE GRADUALLY THROUGH THE REMAINDER OF THE EVENING...BUT REMAIN NEAR OR ABOVE WIND ADVISORY CRITERIA THROUGH MIDNIGHT CST. AFTER MIDNIGHT...WINDS WILL CONTINUE TO DECREASE...BECOMING VERY LIGHT OR CALM BY SUNRISE WEDNESDAY MORNING. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-300600- /O.EXP.KMEG.HW.W.0001.000000T0000Z-080130T0200Z/ /O.NEW.KMEG.WI.Y.0005.080130T0200Z-080130T0600Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 756 PM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE HIGH WIND WARNING WILL EXPIRE AT 8 PM CST THIS EVENING. NORTHWEST WINDS WILL GRADUALLY DECREASE THROUGH THE REMAINDER OF THE EVENING...BUT REMAIN NEAR OR ABOVE ADVISORY CRITERIA THROUGH MIDNIGHT CST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PWB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this high wind warning went out at Jan 29, 2:34 PM CST, 40 minutes earlier.
Area forecast discussion, Jan 29, 2:34 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CST TUE JAN 29 2008
.DISCUSSION...
DAMAGING STRAIGHT LINE WINDS...WITHIN AND OUTSIDE OF SEVERE
THUNDERSTORMS...THROUGH MIDNIGHT CST TONIGHT IS THE MAIN CONCERN.
LATEST MODELS WERE IN GOOD AGREEMENT THROUGH SATURDAY. USED A
BLEND OF THEM.
DID NOT MAKE MANY CHANGES TO THE PREVIOUS FORECAST TO FOCUS ON
THIS AFTERNOON/EVENING/S WEATHER.
AT 230 PM CST ACROSS THE MIDSOUTH...SHOWERS WITH HEAVY RAINFALL
WERE OCCURRING EAST OF THE MS RIVER...WHILE A NARROW LINE OF
THUNDERSTORMS WAS OVER EAST AR AND MO BOOTHEEL ALONG A DEVELOPING
DRY LINE. A COLD FRONT STRETCHED FROM NEAR CHICAGO ILLINOIS TO HOT
SPRINGS ARKANSAS. TEMPERATURES ACROSS THE MIDSOUTH RANGED FROM THE
UPPER 50S EAST OF JACKSON TN TO NEAR 70 WEST OF WALNUT RIDGE AR. A
TORNADO WATCH WAS IN EFFECT NORTH OF A HELENA AR TO HOLLY SPRINGS
MS TO DRESDEN TN LINE.
FIRST...SEVERE THUNDERSTORMS STILL REMAINS POSSIBLE OVER ALL
THE MIDSOUTH ALONG AND AHEAD OF THE COLD FRONT EXCEPT FOR AREAS
WEST OF A JONESBORO AR TO POCAHONTAS LINE WHERE DRY AIR MOVING
IN...SURFACE DEWPOINTS RAPIDLY FALLING INTO THE 30S. ONCE THE
FRONT CATCHES UP TO THE LINE OF STORMS CURRENTLY OVER EAST
AR...THINK THE STORMS WILL INTENSIFY AND SPEED UP. WEAK TO
MODERATE INSTABILITY...SURFACE LIFTED INDICES -2 TO -5...
COMBINED WITH EXCESSIVE ATMOSPHERIC WINDS SUPPORT SUPERCELLS.
APPEARS NEARLY ALL SEVERE THUNDERSTORMS WILL BE ALONG THE LINE
MENTIONED ABOVE WITH DAMAGING WINDS OVER 60 MPH THE MAIN HAZARD.
THERE REMAINS A POTENTIAL FOR TORNADOES AS LONG AS THE LINE STAYS
AHEAD OF THE COLD FRONT...MAINLY BEFORE 6 PM CST. THINK ANOTHER
WATCH WILL BE NEEDED TO COVER PARTS OF THE MIDSOUTH THAT ARE NOT
UNDER THE CURRENT WATCH. ALL SEVERE WEATHER WILL END BY 9 PM CST
AS THE COLD FRONT EXITS THE FORECAST AREA.
SECOND...STRAIGHT LINE DAMAGING WINDS MAY CAUSE WIDESPREAD
DAMAGE...EVEN AWAY FROM THUNDERSTORMS AND UNDER CLEAR SKIES THE
REST OF THIS AFTERNOON AND EVENING. AM CONSIDERING A HIGH WIND
WARNING FOR THE AREA BASED ON UPSTREAM OBSERVATIONS...51 KT GUST
AT RUSSELLVILLE ARKANSAS AT 2 PM CST. LATEST PRESSURE RISES OF
OVER 10 MB/3 HR HAVE BEEN OBSERVED BEHIND THE FRONT. WILL MAKE
DECISION BY 330 PM CST.
REGARDLESS...VERY STRONG WINDS 20 TO 30 MPH WITH GUSTS OVER 50 MPH
CAN BE EXPECTED THROUGH MIDNIGHT CST...AHEAD...ALONG...AND BEHIND
THE FRONT. THE STRONG WINDS MAY RESULT IN DOWNED TREES AND POWER
LINES ALONG WITH SCATTERED POWER OUTAGES. A WIND ADVISORY REMAINS
IN EFFECT UNTIL MIDNIGHT CST.
AFTER MIDNIGHT CST...QUIETER...DRY...MOSTLY CLEAR...AND MUCH
COLDER CONDITIONS WILL PREVAIL. PREFERRED THE COLD SIDE OF
GUIDANCE WITH LOWS IN THE 20S...AS MUCH AS 50 DEGREES COLDER
THAN THIS AFTERNOON.
BEYOND TONIGHT...THE NEXT BIG WEATHER MAKER APPEAR TO BE
THURSDAY INTO THURSDAY NIGHT AS ANOTHER STRONG LOW PRESSURE
SYSTEM MOVES THROUGH. BASED ON THE LATEST MODELS...WINTRY WEATHER
WITH POSSIBLE ACCUMULATIONS MAY OCCUR NORTH OF INTERSTATE 40...
PARTICULARLY NORTH OF A JONESBORO AR TO PARIS TN LINE. THE LATEST
MODEL TRACKS OF THE 700 MB LOW SUGGEST THE HEAVIEST WINTRY
PRECIPITATION WILL PROBABLY BE NORTH OF THE FORECAST AREA...
BUT STILL NORTHERN AREAS WILL NEED TO BE CLOSELY MONITORED. ACROSS
THE REST OF THE MIDSOUTH...MAINLY RAIN AND A FEW THUNDERSTORMS
WITH LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES WILL OCCUR. THIS MAY
CAUSE LOCALIZED FLOODING. SEVERE THUNDERSTORMS APPEAR UNLIKELY AT
THIS TIME WITH THE BEST INSTABILITY STAYING WELL SOUTH AND EAST OF
THE AREA.
THE UPCOMING WEEKEND APPEARS TO BE DRY AND COOL BEFORE DEEP MOISTURE
AND WARMER TEMPERATURES RETURN BY THE BEGINNING OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 26 44 34 45 / 20 0 10 100
MKL 22 41 27 45 / 30 0 10 100
JBR 22 42 30 38 / 10 0 10 100
TUP 28 45 28 50 / 50 0 10 100
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
MBSHazardous weather outlook, Jan 29, 10:38 AM CST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CST TUE JAN 29 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301845- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1038 AM CST TUE JAN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ALONG AND NORTH OF A WALNUT RIDGE ARKANSAS TO FORREST CITY ARKANSAS TO MEMPHIS TENNESSEE TO SAVANNAH TENNESSEE LINE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REST OF THE MIDSOUTH. THE MAIN HAZARD IS DAMAGING WINDS OVER 60 MPH...THOUGH TORNADOES AND HAIL ARE POSSIBLE AS WELL. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE FROM 1 PM TO 5 PM CST WEST OF THE MISSISSIPPI RIVER AND BETWEEN 2 PM AND 9 PM CST FOR AREAS EAST OF THE MISSISSIPPI RIVER. MOST OF THE SEVERE WEATHER IS EXPECTED ALONG A FAST MOVING COLD FRONT LATE THIS AFTERNOON AND EVENING. IN ADDITION...SOME SEVERE STORMS ARE POSSIBLE AHEAD OF A COLD FRONT. A WIND ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE MIDSOUTH TODAY. STRONG WINDS WILL CONTINUE THROUGH THE DAY AND INTO THIS EVENING BOTH AHEAD AND BEHIND THE COLD FRONT. WINDS AHEAD OF THE FRONT WILL BE SUSTAINED BETWEEN 20 AND 30 MPH...WITH GUSTS OVER 40 MPH. ALONG AND IMMEDIATELY BEHIND THE FRONT...SUSTAINED WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS OVER 50 MPH WILL BE LIKELY. THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES AND POWER LINES AND LEAD TO SCATTERED POWER OUTAGES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL MOVE ACROSS PARTS OF THE MIDSOUTH THURSDAY INTO THURSDAY NIGHT. DEPENDING UPON THE EXACT TRACK OF THIS LOW PRESSURE SYSTEM...THERE MAY BE ENOUGH COLD AIR DRAWN INTO THE SYSTEM TO ALLOW RAIN TO CHANGE TO A PERIOD OF SNOW. THE GREATEST POTENTIAL FOR ACCUMULATING SNOWFALL WILL BE ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NECESSARY THIS AFTERNOON AND EVENING ACROSS THE ENTIRE MIDSOUTH. SPOTTERS ARE ALSO URGED TO REPORT ANY NON THUNDERSTORM WIND DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS. MBS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 5:38 PM CST | Tornado Warning | MEG | Henry | 22 min |
| Jan 29, 12:59 PM CST | Severe Thunderstorm Warning | MEG | Clay, Randolph | 31 min |
| Jan 29, 2:16 PM CST | Severe Thunderstorm Warning | MEG | Crittenden, Cross, St. Francis | 44 min |
Nearby
High Wind Warnings in Mississippi, 2008High Wind Warnings in Tennessee, 2008High Wind Warnings in Arkansas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.